Hail, Greene
- When
- May 3, 6:33 PM CST
- Where
- Greene County, Willard
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.300, -93.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 3, 5:15 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE AND AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT WED MAY 3 2006 .DISCUSSION... FORECAST UPDATED TO ACCOUNT FOR LATEST RADAR TRENDS. REGIONAL 88D IMAGERY SHOWING SHRA/TSRA DEVELOPING ALONG THE SFC COLD FRONT FROM SE KS THROUGH CENTRAL MO. OVER THE NEXT FEW HOURS THIS WILL BE THE MAIN AREA TO RECEIVE RAINFALL AND HAVE UPPED POPS TO CATEGORICAL FROM VERNON TO PHELPS COUNTIES AND POINTS NORTHWARD. HAVE ALTERED POPS ACROSS SE ZONE THIS EVENING AS CONVECTION WILL BE MORE SCATTERED IN NATURE...RAISING BACK TO LIKELY TONIGHT AS THE COLD FRONT SAGS INTO THIS AREA. RAIN CHANCES ACROSS SW QUARTER OF MISSOURI RATHER DIFFICULT. FOR THIS EVENING...THE FRONT WILL REMAIN JUST TO THE NORTH OF THIS AREA...HOWEVER OUTFLOW BOUNDARIES CONTINUE TO SPORADICALLY FIRE. IN ALL LIKELIHOOD...THE BEST CHANCES FOR RAIN WILL BE WITH THE FRONT AND HAVE OPTED TO MAINTAIN LIKELY POPS FOR TONIGHT. SEVERE WEATHER RISK WILL BE BEST JUST AHEAD OF THE COLD FRONT ACROSS SE KS AND W MO. DEEP LAYER SHEAR IS A BIT BETTER HERE...AND THE ATMOSPHERE IS MORE PRISTINE AS COMPARED TO AREAS OVER THE EASTERN OZARKS (WHICH HAVE BEEN WORKED OVER BY PREVIOUS STORMS). MLCAPES WILL REMAIN IN THE 1500-2000 J/KG RANGE THIS EVENING AND 700-500 LAPSE RATES CONTINUE TO SUPPORT LARGE HAIL RISK. LOCALIZED DAMAGING WINDS WILL ALSO BE POSSIBLE. TORNADO RISK IS LOW...AND WILL BE ISOLATED TO THE MOST INTENSE STORMS THAT DEVELOP. GAGAN && .PREV DISCUSSION... COMPLEX WEATHER PATTERN OVER THE MIDWEST THIS AFTERNOON. AT THE SFC...A COLD FRONT IS DRAPED FROM NEAR IRK TO COU TO CNU. THE AIRMASS HAS BECOME MODESTLY UNSTABLE SOUTH OF THE FRONT. TEMPS IN THE UPPER 70S/LOWER 80S AND DEWPOINTS IN THE LOWER 60S HAVE RESULTED IN MLCAPES AROUND 2000 J/KG...GIVE OR TAKE. IN ADDITION TO THE COLD FRONT...SEVERAL OUTFLOW BOUNDARIES ARE SCATTERED ABOUT THE AREA. ALOFT TWO UPPER DISTURBANCES ARE NOTED...WITH ONE OVER NORTHERN ARKANSAS AND THE OTHER MOVING INTO CENTRAL KANSAS. TO THIS POINT...THE OUTFLOW BOUNDARIES HAVE BEEN OUR FOCUS MECHANISM WITH BROAD UPPER SUPPORT FROM THE DISTURBANCES ALOFT. EFFECTIVE DEEP LAYER BULK SHEAR OF 30-35KT IS ENOUGH TO ORGANIZE CONVECTION INTO CLUSTERS/BANDS. THE LOW LEVEL FLOW IS NEARLY PARALLEL TO THE DEEP LAYER SHEAR VECTOR AND AS A RESULT...HAVE SEEN A TENDENCY FOR REGENERATIVE/SLIGHTLY BACKBUILDING CONVECTION ALONG THE FRONT AND VARIOUS OUTFLOW BOUNDARIES. THIS WILL RESULT IN A CONTINUED FLOODING RISK. WITH 700-500MB LAPSE RATES AROUND 7C AND 2000 J/KG MLCAPE EXPECTED IN THE WARM SECTOR OVER THE NEXT SEVERAL HOURS...SEVERE WEATHER RISK WILL CONTINUE. SHEAR IS REMINISCENT OF SUMMER...WET BULB ZERO HEIGHTS MORE LIKE SPRING. THUS PRIMARY RISK IS LARGE HAIL...SECONDARY RISK IS LOCALIZED WIND. TONIGHT THROUGH THURSDAY NIGHT...COLD FRONT WILL SLOWLY MOVE SOUTHWARD AND SETTLE ACROSS SOUTHERN MISSOURI BY SUNRISE. GIVEN SEEMINGLY CHAOTIC NATURE TO CONVECTIVE DEVELOPMENT...HAVE MAINTAINED LIKELY POPS...AS A FEW AREAS MAY REMAIN DRY TONIGHT. TEMPS WILL FALL INTO THE 50S NORTH OF THE SFC FRONT TONIGHT...HANGING AROUND 60 NEAR THE FRONT. A FEW MORE DISTURBANCES WILL MOVE W/E ACROSS THE AREA THUR AND THUR NIGHT. HAVE KEPT HIGHEST POPS (LIKELY) CONFINED TO THE SOUTHER TIER OF COUNTIES...TAPERING TO LOWER CHC OVER CENTRAL MO. TEMPS ARE ADMITTEDLY TRICKY THUR AND THUR NIGHT...DEPENDENT ON CLOUD COVERAGE AND RAIN DISTRIBUTION. BEST ESTIMATE AT THIS TIME IS FOR HIGH TEMPS IN THE UPPER 60S TO AROUND 70 THUR AFTERNOON WITH LOWS BACK INTO THE 50S THUR NIGHT. FRI AND FRI NIGHT...LOOKS LIKE THERE WILL BE A BREAK IN THE ACTION AS SFC FRONT LOOKS TO SETTLE OVER NORTHERN ARK. HAVE CUT BACK ON POPS WITH LOW END CHC ACROSS THE SOUTHERN TIER OF ZONES TAPERING TO SLIGHT CHC OVER CENTRAL MO. HIGH TEMPS WILL REMAIN IN THE 60S WITH LOWS IN THE UPPER 40S TO LOWER 50S. SAT THROUGH WED...MED RANGE GUIDANCE IN REASONABLE AGREEMENT WITH THE EVOLUTION OF THE LARGE SCALE PATTERN...HOWEVER THERE ARE CONSIDERABLE DIFFERENCES IN HANDLING SMALLER SCALE FEATURES EMBEDDED THEREIN. THE FIRST ISSUE IS FOR THE WEEKEND WHERE THE ECMWF HAS BECOME RATHER PESSIMISTIC MAINTAINING CLOUDS AND SHOWER POTENTIAL. THE GFS ENS AND UKMET SUGGESTS LINGER RAIN CHANCE EARLY SATURDAY WITH CLEAR SATURDAY AFTERNOON THROUGH SUNDAY. GIVEN RUN-TO-RUN CONSISTENCY FROM THE GFS ENS AND UKMET...HAVE OPTED TO FOLLOW THESE SOLUTIONS. IN SPITE OF DIFFERENCES FOR THE WEEKEND...CONSENSUS REMAINS FOR ANOTHER TROUGH PASSAGE DURING THE FIRST HALF OF NEXT WEEK. ENSEMBLE SPREAD CONTINUES TO REMAIN HIGH DURING THIS TIME FRAME AND CONFIDENCE IN PIN-POINTING THE STRENGTH AND TIMING OF THIS FEATURE REMAINS ON THE LOW SIDE. MADE LITTLE CHANGE TO THE FORECAST FOR MONDAY THRU WEDNESDAY WITH LOW END CHC POPS AND A RETURN TO AVERAGE TEMPS. GAGAN && .AVIATION... FOR THE 00Z TAFS...FORECAST CONUNDRUM REMAINS THE BELIGERENT CONVECTION JUST TO THE NORTH OF SGF AND JLN. THE COLD FRONT RESPONSIBLE FOR FOCUSING THIS CONVECTION IS SLOWLY SAGGING TO THE SOUTH. FOR THE FIRST FEW HOURS OF THE EVENING...TSRA SHOULD REMAIN TO THE NORTH OVER WEST CENTRAL AND CENTRAL MISSOURI. THE SHEAR AXIS ALOFT IS ORIENTED PARALLEL TO THE FRONT...SO THE PROGRESSION OF THE FRONT WILL BE SLOW. THEREFORE...WILL HOLD TSRA POTENTIAL TOWARD MIDNIGHT OR THEREAFTER. CIGS/VIS OUTSIDE OF CONVECTION WILL REMAIN VFR...WITH MVFR CIGS ON TAP THURSDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 PM CDT WED MAY 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 132 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH AND TORRENTIALL RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: A COLD FRONT WILL CONTINUE MOVING SOUTHWARD THROUGH NORTHERN AND CENTRAL PORTIONS OF MISSOURI AND KANSAS THIS AFTERNOON AND EVENING. TO THE SOUTH OF THIS FRONT...THE AIR HAS BECOME WARM AND UNSTABLE. IN ADDITION TO THE COLD FRONT...THERE ARE NUMEROUS OUTFLOW BOUNDARIES SCATTERED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THESE BOUNDARIES WILL PROVIDE AMPLE LIFT THIS AFTERNOON TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ENTIRE AREA THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS. THE STRONGEST CLUSTERS OF STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS TO 60 MPH. TORRENTIAL RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE SLOW MOVEMENT OF THIS ACTIVITY TO THE SOUTH AND EAST WILL RESULT IN ONE TO TWO INCHES OF RAINFALL FALLING IN A SHORT PERIOD OF TIME. AS A RESULT...LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY AS A COLD FRONT SINKS SOUTH INTO THE REGION. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE POSSIBLE ALONG A COLD FRONT OVER SOUTHERN MISSOURI...FARTHER TO THE NORTH SMALLER HAIL WILL BE POSSIBLE. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FUNNEL CLOUD 2 S LIBERAL 37.53N 94.52W
05/03/2006 BARTON MO EMERGENCY MNGR
EMERGENCEY MANAGER OBSERVED FUNNEL CLOUD 2 MILES SOUTH OF
LIBERAL
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 1 N LIBERAL 37.57N 94.52W
05/03/2006 E0 MPH BARTON MO EMERGENCY MNGR
ESTIMATED WINDS IN EXCESS OF 60 MPH
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FUNNEL CLOUD 3 W IRWIN 37.59N 94.34W
05/03/2006 BARTON MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 2 S NEVADA 37.81N 94.35W
05/03/2006 E0.88 INCH VERNON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NICKEL HAIL FROM NEVADA TO
VERNON COUNTY LINE
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TORNADO 2 W IRWIN 37.59N 94.32W
05/03/2006 BARTON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TORNADO ON GROUND
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 7 N LAMAR 37.60N 94.28W
05/03/2006 E1.75 INCH BARTON MO TRAINED SPOTTER
GOLF BALL HAIL REPORTED ON HIGHWAY 71
&&
LDOOLEYThe Springfield radar (KSGF), 8 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509132.